Alert archive / California / High Wind Watches in 2008
High Wind Watch 8, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Feb 22, 2008, 2:45 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 23, 2008, 8:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 2:45 PM PST (22:45 UTC)
- In effect from
- Feb 23, 2008, 8:00 PM PST
- Expired
- Feb 24, 2008, 4:03 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 222245 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 PM PST FRI FEB 22 2008 ...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...STRONGER WINDS EXPECTED SATURDAY NIGHT AND SUNDAY... .GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING IN PORTIONS OF MOUNTAINS AND DESERTS AS A FRONTAL SYSTEM MOVES EAST OF THE AREA. THE GUSTY WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT. THE NEXT PACIFIC STORM IS EXPECTED TO PRODUCE STRONGER WINDS ACROSS THE MOUNTAINS AND DESERTS...WITH INCREASING SOUTHWEST WINDS ON SATURDAY NIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. BEHIND THE FRONT STRONG WESTERLY WINDS WILL OCCUR. AREAS UNDER A HIGH WIND WATCH COULD EXPERIENCE DOWNED TREES AND POWER LINES. CAZ055-056-058-060>062-230900- /O.NEW.KSGX.HW.A.0008.080224T0600Z-080225T0400Z/ /O.CON.KSGX.WI.Y.0052.000000T0000Z-080223T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 245 PM PST FRI FEB 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... FOR LATE THIS AFTERNOON AND THIS EVENING...A WIND ADVISORY CONTINUES IN EFFECT FOR THE MOUNTAINS AND DESERTS...WITH WESTERLY WINDS 15 TO 30 MPH AND LOCAL GUSTS 45 TO 50 MPH AT TIMES IN THE MORE WIND PRONE AREAS. GUSTY WINDS WILL DECREASE AFTER MIDNIGHT AND LIGHTER WINDS WILL PREVAIL ON SATURDAY. FOR SATURDAY NIGHT THROUGH SUNDAY EVENING...THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH. WINDS WILL INCREASE SATURDAY NIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. THEN STRONG WESTERLY WINDS WILL AFFECT THE MOUNTAINS AND DESERTS ON SUNDAY. PEAK WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...WHICH CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAVIS
4 follow-up statements
000 WWUS76 KSGX 230952 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 152 AM PST SAT FEB 23 2008 ...MORE STRONG WINDS TONIGHT AND SUNDAY... .ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL INCREASE THIS EVENING AS A FRONT APPROACHES SOUTHERN CALIFORNIA. POTENTIALLY DAMAGING WINDS ARE POSSIBLE TONIGHT THROUGH SUNDAY WITH THE PASSAGE OF THE STORM. THE WINDS WILL SUBSIDE SUNDAY NIGHT. CAZ055-056-058-060>062-232200- /O.EXT.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 152 AM PST SAT FEB 23 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS WILL INCREASE TO 30 TO 40 MPH TONIGHT AND SUNDAY...GUSTING AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MOEDE
000 WWUS76 KSGX 232117 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PST SAT FEB 23 2008 ...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY... .ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. THE WINDS WILL DECREASE SUNDAY NIGHT. CAZ055-056-060-240530- /O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/ /O.NEW.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE... ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-240530- /O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/ /O.NEW.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN RIDGES AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS WILL AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-240530- /O.EXT.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 117 PM PST SAT FEB 23 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 10 AM PST SUNDAY MORNING THROUGH SUNDAY EVENING. GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO 40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAVIS
000 WWUS76 KSGX 240138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 PM PST SAT FEB 23 2008 ...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY... .ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. THE WINDS WILL DECREASE SUNDAY NIGHT. CAZ055-056-060-241200- /O.CON.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE... ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-241200- /O.CON.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS 65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN RIDGES AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS WILL AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM RECENT RAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ061-062-241200- /O.CON.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 538 PM PST SAT FEB 23 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO 40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DA
000 WWUS76 KSGX 241203 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 403 AM PST SUN FEB 24 2008 ...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING... .A PACIFIC STORM MOVING INLAND ALONG THE WEST COAST WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING. CAZ058-242015- /O.EXT.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN DIEGO COUNTY MOUNTAINS- 403 AM PST SUN FEB 24 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH STRONGEST GUSTS TO 60 MPH NEAR THE RIDGETOPS AND ON DESERT SLOPES. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-056-060-242015- /O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 403 AM PST SUN FEB 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH ON RIDGETOPS AND DESERT SLOPES WITH STRONGEST GUSTS TO 75 MPH. WINDS WILL DECREASE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ061-062-242015- /O.UPG.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/ /O.NEW.KSGX.WI.Y.0053.080224T2000Z-080225T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 403 AM PST SUN FEB 24 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. WINDS WILL GUST TO 55 MPH NEAR THE FOOTHILLS. WINDS WILL DECREASE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS MAY GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. $$ MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Feb 22, 10:30 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 22, 10:30 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PST FRI FEB 22 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL MOVE OUT OF THE AREA THROUGH THIS AFTERNOON WITH DIMINISHING RAIN. THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS THEN ANOTHER UPPER LOW WILL BRING MORE SHOWERS LATE SATURDAY NIGHT AND SUNDAY. HIGH SURF WILL AFFECT THE COAST SUNDAY AFTERNOON INTO TUESDAY. FAIR AND WARMER NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-SUN)... THE MAIN FRONTAL BAND AND ASSOCIATED RAINFALL WAS STEADILY SHIFTING SOUTH AND EAST THIS MORNING AND WILL GRADUALLY EXIT THE AREA THRU EARLY THIS AFTERNOON. IN SAN DIEGO COUNTY SHOWERS WERE LINGERING WITH MODERATE RAINFALL RATES AT TIMES...ENOUGH TO EXTEND THE FLOOD ADVISORY UNTIL 1130 AM PST. LATEST RADAR TRENDS SHOWED THE RAIN DIMINISHING ALMOST TO JULIAN/RAMONA AT 10 AM. HOWEVER WITH A MOIST AIRMASS AND INCREASED WEST-SOUTHWESTERLY WINDS ALOFT EXPECT SOME LIGHT RAIN TO POSSIBLY LINGER INTO THE AFTERNOON/EARLY EVENING ALONG UPSLOPE TERRAIN OF THE MOUNTAINS. SNOW LEVEL RELATIVELY HIGH NEAR 7000 FT. SUBSIDENCE AND A TIGHT WESTERLY PRESSURE GRADIENT BEHIND THE FRONT WILL CAUSE LOCALLY STRONG AND GUSTY WEST WINDS THIS AFTN AND EVE WITH LOCAL GUSTS TO 45-50 MPH IN THE MOUNTAINS AND ADJACENT DESERT SLOPES. HAVE JUST HOISTED A WIND ADVISORY FOR HIGHER MTNS/DESERTS WITH THIS MARGINAL CRITERIA EXPECTED. TONIGHT/SATURDAY A WEAK SHORT WAVE RIDGE WILL BRING A BREAK IN THE PRECIPITATION. RESIDUAL LOW LEVEL MOISTURE AND VARIABLE HIGH CLOUDINESS WILL KEEP SKIES PARTLY CLOUDY. THE NEXT SYSTEM WILL ARRIVE LATE SATURDAY NIGHT AND SUNDAY WITH MORE RAIN. EARLY PROJECTIONS CALL FOR RAINFALL AMOUNTS ABOUT ONE HALF TO ONE INCH IN THE COAST AND VALLEYS AND UP TO 1 TO 2 INCHES IN THE FOOTHILLS AND MOUNTAINS WITH WEST WIND-ORIENTED OROGRAPHIC PRECIP ENHANCEMENTS. THE SNOW LEVEL WILL BE 6500 TO 7000 FEET. THERE SHOULD ALSO BE STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS WITH THE NEXT SYSTEM AND MAY NEED WIND WARNINGS AND ADVISORIES. && .LONG TERM (MON-THU)... UPPER RIDGING AND OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER. && .AVIATION... 221630Z...COLD FRONT MOVING TOWARDS THE EAST SOUTHEAST AT 22 KT. BACK EDGE EXTRAPOLATE EAST OF COACHELLA VALLEY AND ANZA BORREGO DESERT BY 1900 UTC. FREEZING LEVEL AROUND 9000 FEET AHEAD OF FRONT LOWERING TO 6500 FEET BEHIND FRONT. AIR MASS SATURATED TO FL120 AHEAD OF FRONT SO MODERATE TO HEAVY MIXED ICING BETWEEN FL070-FL120 MAY BE ENCOUNTERED UNTIL 1800 UTC. ALSO MODERATE TURBULENCE ALONG FRONT. BEHIND FRONT AIR MASS DRYING ABOVE FL050 AS SUBSIDENCE FROM BUILDING RIDGE WORKS ACROSS AREA. HOWEVER SOME MOUNTAIN OBSCUREMENT BELOW FL050 STILL LIKELY THROUGH 0000 UTC DUE TO LINGERING LOW LEVEL MOISTURE. TURBULENCE INCREASING THIS AFTERNOON AND EVENING AS WEST TO NORTHWEST WINDS INCREASE TO 40-55 KT IN THE FL050-FL100 LAYER AND SUBSIDENCE INVERSION BUILDS BETWEEN FL100 AND FL120. THIS SHOULD PRODUCE IDEAL CONDITIONS FOR TRAPPING AND PROPAGATING MOUNTAIN WAVE ACTION WELL DOWN STREAM. EXPECT OCCASIONAL SEVERE TURBULENCE OVER MOUNTAINS AND DESERTS FROM 2100-0900 UTC BELOW FL120. && .MARINE... SOUTH WINDS SHOULD BE SHIFTING QUICKLY TO WEST NOW THAT THE FRONT IS ALMOST ONSHORE. EXTENDED SMALL CRAFT ADVISORY UNTIL 2 PM TO ACCOUNT FOR LINGERING ROUGH AND CONFUSED SEAS...AS WELL AS WIND GUSTS TO 30 KT OVER OUTER WATERS THIS AFTERNOON AS PRESSURE GRADIENTS INCREASE. CURRENT PLAN IS TO DROP SMALL CRAFT ADVISORY WITH AFTERNOON PACKAGE BUT MAY NEED TO EXTEND TO THE EVENING FORECAST PACKAGE IF FREQUENT GUSTS OVER 25 KT ARE OCCURRING. NEXT MARINE THREAT WILL BE THE FRONT COMING INTO THE REGION LATE SATURDAY NIGHT. WINDS LIKELY TO BE JUST AS STRONG WITH THIS FRONT. FOLLOWING THIS THE LARGE WEST SWELL ARRIVES...AND WILL PROBABLY COME IN AS A SWELL FRONT LATE SUNDAY. MODELS FOR PAST FOUR DAYS HAVE CONSISTENTLY BEEN ADVERTISING A SOLID 16 FEET AT 15 SECONDS BEGINNING SUNDAY EVENING AND CONTINUING INTO MONDAY MORNING THEN SLOWLY SUBSIDING TO AROUND 10 FEET MONDAY NIGHT. PLAN TO ISSUE A COASTAL FLOOD WATCH THIS AFTERNOON TO COVER SUNDAY EVENING THROUGH TUESDAY MORNING - THE MAIN THREAT BEING COASTAL EROSION AND DAMAGE TO LOW LYING COASTAL STRUCTURES. MARINERS SHOULD ALSO BE PREPARED TO STAY OUT OR RETURN TO PORT PRIOR TO SUNDAY AFTERNOON AS ENTERING AND EXITING MOST HARBORS AND BAYS WILL LIKELY BE HAZARDOUS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND ADJACENT DESERTS FROM 1 PM THIS AFTERNOON TO 1 AM PST TONIGHT. SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS UNTIL 2 PM PST THIS AFTERNOON. SEE LAXCWFSGX. && PUBLIC...LAVIS AVIATION...BALFOUR
Hazardous weather outlook, Feb 22, 4:00 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI FEB 22 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-230000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL CAUSE SHOWERS TODAY WITH SNOW AT THE HIGHER ELEVATIONS. LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS. DENSE FOG IN THE MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEMS WILL BRING SHOWERS SUNDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS. LARGE SURF AT THE BEACHES SUNDAY AFTERNOON THROUGH TUESDAY. STRONG RIP CURRENTS...BEACH EROSION AND MINOR COASTAL FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:05 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Feb 22, 12:55 PM PST | Coastal Flood Statement | SGX | San Diego | 48 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.